Skin Hair and Nails1 Comment

default thumbnail

scalp hairline has darkening of the skin as has been seen on the arms and other parts of the body as a result of taking a blood thinner? Any ideas as to what this may be and sugguestions for improvement?

1 Comment on this article

  • Dr. Chris February 9, 2011

    It is advisable that you see your doctor immediately and possibly follow up with a dermatologist. While various skin side effects may arise with the use of anticoagulants (blood thinners), one fairly uncommon side is skin necrosis. Since you have not reported any itching, redness, blisters and so on but just the darkening (hyperpigmentation), skin necrosis is a possibility. This requires immediate medical attention and ideally you should go back to your family doctor or the doctor who prescribed the anticoagulants. Please do not stop your medication without first consulting with your doctor. It is also important to bear in mind that the skin darkening may be unrelated to the use of anticoagulants and some other underlying cause may be involved, which is the reason why consulting with a dermatologist is essential.

    Reply

Add a comment